MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 25-nov-2022.It was reported that balloon damage occurred.The patient presented with may-thurner syndrome and underwent venous angioplasty with intervention.The stenosed target lesion was located in the iliac vein.A 16-2/5.8/75 xxl esophageal balloon catheter was advanced for dilatation.However, during inflation, the balloon kept losing pressure despite disconnecting and reconnecting the indeflator.The procedure was completed with another of same device.No patient complications were reported.However, returned device analysis revealed a balloon pinhole.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood present in balloon which is indicative of a leak.The balloon was attached to an encore inflation device, subjected to positive pressure and liquid was observed to be leaking from a balloon pinhole located 30mm distal of the proximal balloon sleeve.An examination of the balloon material and the tip region identified no issues which could potentially have contributed to this complaint.The rated burst pressure for this device is 5 atmospheres as per xxl specification.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual examination identified no issues with the tip of the device that could have contributed to the complaint incident.

Brand Name
XXL ESOPHAGEAL
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15912202
Report Number2124215-2022-50609
Device Sequence Number14824288
Product Code KNQ
UDI-Device Identifier08714729163039
UDI-Public08714729163039
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2025
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0029516787
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/25/2022
Initial Report FDA Received Date12/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown